It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
 
LinkBack Thread Tools
Old 12-12-2007, 09:43 PM  
Newbie
(female)
 
Join Date: Dec 2007
Location: Memphis
Posts: 1
angellinn HB User
Mirena IUD side effects and why not to use this form of birth control

I am writing to warn others about the mirena IUD. I had a ton of symptoms that the doctors ignored and denied of which seems to be the case with everyone that has the Mirena IUD. At first when my doctor inserted the IUD she said that I would most likely want to get it out since most women cannot deal with the side effects, and her response is to just keep sticking it out because the ymptoms will go away after 3 months. Well, after about 6 weeks I could not take the symptoms anymore, I got online and starting reading about other women that have had the Mirena IUD for a year and longer and they still have the side effects and they feel that they have wasted a year of thier life. I went to my doctor and told her my symptoms and asked her to remove the IUD. She was upset that I wanted it removed which did not shock me since I read about this online from other women.

Personally, I think the Mirena manufacture and company is not giving the real symptoms of this medication...why do so many women online have the same symptoms of which are not printed by the company and why are the doctors denying it? Are the doctors denying it because Mirena denys it, or are drug reps giving the doctors incentives to promote it and ignore the ide effects that women complain about. I told my doctor that hundreds of women have the same side effects as me of which I learned about online and she actually had the nerve to tell me I had read no such thing.

Clear as day though all you need to do is a simple ****** search with the words Mirena IUD side effects and there are hundreds of women complaining about side effects that the manufacture failed to mention. Just like every other girl out there my doctor said my symptoms were not related to the IUD, but if not why do they suddenly happen right after I get the IUD when I never had any of these symptoms in my life...I am a healthy happy productive individual and I have never been depressed, had anxiety, or had trouble sleeping.

My side effects include:
1.) I had horrible mood swings that were effecting me at school and with family and friends. I would get mad at absolutely nothing and for no reason. I would say things that I did not mean of which I could not control and I embarassed myself and later had to appologize for acting upset about nothing.
2.) I fixated on things when I got upset or had a mood swing and at other times I could not focus on anything when I was depressed.
3.) I had major anxiety and could not fall aslseep. I stayed up till 10 or 11 am and once I did fall asleep it is only for 1-4 hours max...which is abnormal and crazy since I regualarly sleep 10 hours without any problems.
4.) Also my skin and scalp were very oily. I had to carrry around face cleanser everywhere I went. I could not wear make-up because I had to consstantly wipe the oil from my face.
5.) Also, I had back and ovary pain so badly some days I could even stand up...I was at the grocery store one day and I had to literally sit down on the floor I was in so much pain. I started to carry around midol every where I went.
6.) I also got really depressed which is not normal for me. I love my life. I just graduated with a masters degree. I have a dream husband that would do anything for me, of which I love and adore. I have a beautiful baby boy. We have no financial problems and are in fact about to move to Paris, a life goal of mine. I have no history of getting depressed or sad, or crying out of the blue for no reason at all.
7.) I rarely wanted to have sex when before I loved having sex with my huband.
8.) Memory loss. I have difficultly recalling names of things I know well. My head seemed fuzzy and not clear. I notice that easily since I was in school while on the Mirena.
9.) Nausa in the morning kind of like what you feel when you are pregnant.
10.) Tiredness and exhausted feeling all the time which is not suprising since I could not sleep while I had the Mirena.
11.) Heart beating really fast while I was resting in bed and had been laying down for hours trying to sleep. All of a sudden my heart would just start pumping like crazy like I was running a marathon. It was very scary.

I would never recommend this product to anyone. What frustrates me the most is that the manufacture is not being honest about this product. I kept the IUD in for 6 weeks and it was a nightmare. My husband and all my friends said they noticed I was not acting like myself and told me to get it removed before it ruined my life any longer. I did get it removed today and I am thankful that this ordeal has finally ended.

Another interesting thing about my story is that after my doctor denied my side effects she then in the next sentence said my side effects would not go away immediately after it was removed and that it would take several days for my body to adjust. I thought that was wierd...deny the side effects, and then acknowledge that they would not go away immediately.

 
The following user gives a hug of support to angellinn:
klompen (09-19-2011)
The Following User Says Thank You to angellinn For This Useful Post:
RLRine (06-05-2012)
Sponsors Lightbulb
   
Old 12-13-2007, 11:48 AM  
Member
(female)
 
Join Date: Oct 2007
Location: Australia
Posts: 54
vegemite HB User
Re: Mirena IUD side effects and why not to use this form of birth control

Thanks for this. My specialist only yesterday recommended the Mirena for me to control heavy/long periods ... but something didn't sit right with me. I realise that it can work for some people but I am sensitive to synthetic hormones and was doubtful when the specialist said the Mirena has NO side effects ??!! I'm glad I doubted him.

Thanks for your honest post.

 
Old 03-12-2008, 04:34 PM  
Newbie
(female)
 
Join Date: Feb 2008
Location: Red Lake Ontario Canada
Posts: 6
Chantal6 HB User
Re: Mirena IUD side effects and why not to use this form of birth control

strange.....My pamphlet on Mirena actually shows all of the side effects you have mentioned. well all of them except the memory loss... I live in Canada....is My Mirena IUD box and instructions in the box different?

every side effect you mentioned is in this consumer information booklet, as well, my doctor told me to possibly expect these side effects, and for at least 6 months. I have only had the IUD put in yesterday so i am crossing my fingers that i dont get all these side effects i am hearing and reading about.

but every woman is different. my best friend and her daughter both have the mirena IUD and have had zero problems. its been over a year for them. i hope i am as lucky as they are.

 
The Following 2 Users Say Thank You to Chantal6 For This Useful Post:
klompen (09-19-2011), ziisbaakdoons (08-07-2012)
 

Similar Threads
Thread Thread Starter Board Replies Last Post
Mirena IUD - Help!! KrisAM Birth Control 18 05-10-2010 06:19 PM
Mirena--Does anyone have Mirena? Ashley9045 Birth Control 3 09-05-2008 07:55 PM
considering Mirena (iuc) after having baby kirsten07 Birth Control 4 06-02-2008 12:26 AM
Have PCOS & Using Mirena IUD (Have ?s) kycountrygirl Polycystic Ovary Syndrome (PCOS) 4 05-19-2008 06:59 AM
Mirena Help History Birth Control 3 03-29-2008 08:43 AM



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (34), KREgirl09 (6), lorileamc (5), Princesa (5), Titchou (3), Seraph (3), Remod (3), janewhite1 (2), Chantal6 (2), writeleft (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 06:47 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!